MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 250

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 250
Model Number 74401
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a bag leak during thaw.The bag was removed from cassette and placed in a sterile bag then thawed in water bath.During thaw, the cellular product was leaking from a tear in the corner of the bag.This was described as not appearing to be a puncture.Neither bag nor photos were available for investigation.A filled in questionnaire was provided.The location of the breakage was marked in a drawing.Customer tested sterility and determined no growth.According to the questionnaire the following investigation and statements could be made: the event was observed during thaw.The customer did use a metal cassette for freezing and for storage.A controlled rate freezer was used.No overwrap bag was used.The filling volume was 49 ml (30 - 70 ml are recommended).The freezing bag were stored in the vapor phase of ln2.Based on this information it is assumed that the freezing bag was cracked at the edge.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with a wrong user handling.Using an overwrap bag is recommended but was not used.This is a deviation from the recommended freezing procedure.This increases the risk of squeezing the freezing bag inside the metal cassette at the edge.Breakages can also be caused by the presence of air bubbles.Due to the fact that no picture was provided, no statement can be made regarding trapped air inside the closed freezing bag.Air should absolutely be avoided in the sealed freezing bags as it will quickly expand during thaw and thereby may cause a bag breakage.It is also important not to label the bags other than recommended inside the label pocket.Also this could not be excluded.It is important to follow the recommendations for the freezing procedure as the bag material is sensitive when frozen.For the freezing bag 250 batch 7210300360, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.The incident rate for this failure is below 0.01% with no other case reported.

Brand Name
CRYOMACS FREEZING BAG 250
Common Device Name
CRYOMACS FREEZING BAG 250
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer (Section G)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key15102458
Report Number3005290010-2022-00004
Device Sequence Number4213865
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2024
Device Model Number74401
Device Catalogue Number200-074-401
Device Lot Number7210300360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown